THE SHADDOX BOYS

Jacob and Elijah Shaddox are brothers. They live with their mom, Mary, who is the writer of this blog. Jacob is 19 and is now four inches taller than his mom! He also has ADHD and gorgeous red hair. He is a freshman at a technical college studying computer maintenance. Elijah is 15! He is in 9th grade and he is not in ROTC at his high school. He also had red hair, but it is lighter and not as thick as his brother's hair. He is hearing impaired(auditory neuropathy) and wears two cochlear implants. He also has tourette syndrome, ADHD, OCD and anxiety! Mary just started her 25th year as a teacher of the deaf. She is also in her last semester of graduate school to be a diagnostician! She will graduate in December of 2015!





Thursday, April 1, 2010

Roller Coaster of Meds



Elijah is back on the rollercoaster of medicine. We went and saw the psych today and she wants to lower his seroquel. Two reasons: 1)He has gained a lot of weight and this med makes him hungry. The risperdal does too, but that med is actually helping with tics 2) He is on the highest dosage of seroquel for his age and if it isn’t helping with tics then we need to lower it.

The only downfall is we don’t know how much the seroquel is helping right now. The risperdal has helped with tics but does the seroquel work with this new med and how will things change when we lower it. He will take half of his usual dose in the morning and at lunch. At least he is home for the next three days.

I have emailed his teacher so she is aware of the change and informed her it may affect his behaviors. We may have to ride it out until his body gets used to this change, because we really don’t want him putting on all of this weight. He is also severely constipated. Even if he is not hungry the risperdal and seroquel make him THINK he is hungry. He is on a OTC med now to help with the constipation.

I just wish I had a crystal ball so I could see how this change in meds would affect him. It can just send him for such a loop and many people don’t get how this change can affect him and HOW IT REALLY ISN’T HIS FAULT WHEN IT DOES AFFECT HIM. He can’t help it! All I can do is keep educating people!

No comments:

Post a Comment